On Extremes of Two-Dimensional Student-t Distribution of the Marshall-Olkin Type

Popovic B. V. , GENÇ A. İ.

MEDITERRANEAN JOURNAL OF MATHEMATICS, vol.15, no.4, 2018 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 15 Issue: 4
  • Publication Date: 2018
  • Doi Number: 10.1007/s00009-018-1201-1


Although there are some results related to classical bivariate Student-t distribution, studying the exact distribution of its extremes is not so easy. However, the extreme values of a bivariate Student-t distribution may play an important role in both statistical theory and practice. Therefore, this manuscript represents a pioneer work related to the studying extreme values of the bivariate Student-t distribution. For this reason, we consider another two-dimensional Student-t distribution, which is defined using the Marshall-Olkin approach. The difficulty in obtaining nice expressions for the exact distribution of the extremes for bivariate Student-t distribution may be solved by studying a more friendly distribution. The Marshall-Olkin approach is a good choice since it naturally involves extremes of the random variables. Therefore, this is one of the motivation for studying bivariate Student-t distribution of the Marshall Olkin (MO) type. Then, we study the distribution of the extremes and , where random vector is from bivariate MO Student-t distribution. We obtain the moments and compute the percentiles of the distributions.